MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 396.396
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Complainant device is expected to be returned for manufacturer review/investigation.Occupation: initial reporter is j&j company representative.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, about a cervical cast for pin distractor it is come apart, falls in 2 pieces it won't stay together.It was first reported 4/12.It is unknown if there is patient and surgical involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 396.396.Lot: t930426.Manufacturing site: tuttlingen.Release to warehouse date: january 21, 2009.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the adjustable cervical distractor-right was received at us customer quality (cq).Visual inspection of the complaint device showed the weld between the bar and the arm had broken.Service and repair evaluation: the customer reported it is come apart, falls in 2 pieces it won't stay together.The repair technician reported the weld between ratcheting arm and compression arm has separated.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the weld between the bar and the arm had broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11962871
Report Number2939274-2021-02846
Device Sequence Number3565777
Product Code LXH
UDI-Device Identifier10705034777528
UDI-Public(01)10705034777528
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.396
Device Catalogue Number396.396
Device Lot NumberT930426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1